Advice please

I'm new to this blog, the reason why I looked up my blood disorders is that I am feeling lately extremely tired and my INR is being checked twice a week in the hospital. It is either too high or too low. Yesterday the hospital called and it was 6.9 and on Friday it was 1.7. My range should be 3 to 3.5. Very annoying to have to drive to hospital. They think it is stress......husband quintuple bypass last year and both our sons live abroad! Is anyone out there having similar symptoms and as anyone the same blood disorder combination? Lupus inhibitor.....Leiden V factor and S.Def? Would be very grateful for any information.

14 Replies

  • I don't have your same disorders and to be honest I don't understand what you mean by Lupus inhibitor? Do you mean you have been told you have the antibodies for antiphospholipid syndrome? I'm assuming you are in the US as they tend to call it by funny names and don't explain the correct names properly. Unfortunately one of the antibodies is called Lupus Coagulant which is VERY confusing for everyone when they are first diagnosed.

    As for fluctuating INR's, that too can be very common I'm afraid especially when your stressed. You need to use some sort of therapy to combat it like mindfulness or meditation. Even going out for a walk everyday can help if you can. I hope things improve for you soon. X

  • Hello

    I agree with what my colleague has told you and her question about Lupus Inhibitor.


  • I was diagnosed in 1995 with the three disorders one of which was lupus inhibitor but just checked with my GP and they also call it LA. Thank you for your reply much appreciated

  • LA, stands for Lupus Anticoagulant which as APsnotFAB states is an unhelpful label. I knew my condition by that name for fifteen years or so before Prof Hughes pulled it all together and our condition became known as Hughes Syndrome or Antiphospholipid Syndrome (APS) . Tiredness is I am afraid a terribly common feature in APS though you have been given some ideas above for managing it better. Many people simply fail to understand just how whacked we can feel at times and you might like to google 'Spoon theory' which a Lupus sufferer came up with to explain how we can be affected. I now say to some people, look up spoon theory and you may understand why I may not be able to do this that or the other! Saves lots of repeating oneself!

  • LA is the name of the antibody Lupus Anticoagulant that Im guessing you have tested positive too. I also suspect that your GP does not have a lot of knowledge about APS/Hughes Syndrome which is why they do not tell you what you are suffering from correctly. Unfortunately as Ive said above this leads to a lot of confusion with some people thinking wrongly that they have Lupus. Its also a reason why its really important for you to be treated by an APS Specialist who will make sure you are given all the correct information, as well as getting you on the correct medications.

    You sound like you need some support so you should find a good GP to take the pressure off you. Where are you located as we may be able to help wit that. Alternatively if in the UK, look in the "pinned posts" above right to see our list of approved specialists.

  • So kind of you to take the time to reply to my questions.i live in Surrey Dorking area. Thank you again really appreciate your time. Kind regards Hedwig

  • Ah! A part of the world I know well as my daughter also lives close by so I'm often visiting! I also know that she has had some disastrous issues with her local Hospital requiring an official complaint that was upheld and she had a full apology with the Dr sanctioned. I also know that there are no real APS specialists in that area and that you will probably, like my daughter have to go to London for good treatment and specialist knowledge. As others have said on here people with LA antibodies, including myself can find it incredibly difficult to both have a stable INR but more importantly use finger prick checks reliably. The gold standard for checking INR is a vein draw, however to keep doing this constantly would do your veins in! So doing a vein check every few months in order to check that the finger prick checks are acurate is best. If you haven't had a vein test recently I'd ask for one to see if things are as bad as you think. Finally if you really can't stabilise on wafarin then you may have to consider another form of Anticoagulation as many of us have done, including myself.

  • I have a very erratic INR they are testing me 3 times a week -- we don't change my warfarin scedule every time because of the warfarin 3 day 1/2 life -- we test to make sure i am not plummeting or sky rocketing out of site as i can be a 2.4 on Tuesday and a 9.1 on Thurs. . I have never been stable in my life or should I say since Sept 1 2009 .I never go more than a week with out a blood draw for the INR and i am L A positive so in my case and also because of other factors I can't finger test when we tried it it was so far off it was ridiculous. hope this is of help and my range is 2.5 to 3.5. and that should be higher like 3.5 to 4.5 but my new DC . isn't to keen on raising it up .

  • Hi Jet,

    2.5 in INR is quite too low for us! Talk to him. You should have 3.2 - 3.8 like me perhaps.


  • Sorry Jim,

    Stupid of me to say (3.2 - 3.8) as I understand how difficult it is for you to be in range.



    I finaly feel not alone as this happens to me all the time i am tested twice a week for life,i tried self test and as you say INR all over the place drives me mad i do no when its high though as i become very ill,

    Take care

  • Jet- With that much difficulty it would seem fair to start a trial of Fragmin injections to see if you become more stable?

  • That along with the Enoxaparin were ruled out as not enough to keep me safe with all my medical problems . I do use Enox as a bridging agent. but can't stay on it . Fragmin and Tinzaparin are available here in the states but again are considered a secondary treatment.

  • Hi there, you do indeed have Hughes Syndrome/APS otherwise known as Sticky Blood or Antiphospholipid Syndrome. The INR can fluctuate for any number of reasons, if the diet is not consistent, other medications, viruses, supplements etc, sometimes the importance of diet is not explained when on Warfarin. MaryF

You may also like...